MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Model Number G48033
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The stent got stuck in the catheter and did not open fully, hence could not complete the stenting.
 
Additional Manufacturer Narrative
Device evaluation: the evo-20-25-15-e of lot: c2013060 was involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.Manufacturing records: prior to distribution, all evo-20-25-15-e devices are subjected to functional checks and visual inspection to ensure device integrity.A review of the manufacturing records for evo-20-25-15-e of lot number: c2013060 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred with lot number: c2013060.Instructions for use and/label: as per the instructions for use, ifu0061, which accompanies this device instructs the user to inspect the device prior to use: "visually inspect product with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use¿.There is no evidence to suggest the user did not follow the ifu or label.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.There may be many possible root causes for the issue encountered, some may include the following: a possible root cause could be attributed to the difficult target site which could lead to a stent getting caught up on the delivery system tip, user technique or the suture getting caught up on the bi-lumen causing issue reported.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, stent got stuck in the catheter.Confirmed quantity of 01 device, confirmed used.According to the initial report, no adverse effect on the patient has been reported.Investigation findings conclude that a possible root cause could be attributed to the difficult target site which could lead to a stent getting caught up on the delivery system tip, user technique or the suture getting caught up on the bi-lumen causing issue reported.Complaint is confirmed based on customer and/or rep testimony.
 
Event or Problem Description
A supplemental report is being submitted due to completion of the investigation on 29 may 2025.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick
IE 
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key20985887
Report Number3001845648-2024-00863
Device Sequence Number7760183
Product Code ESW
UDI-Device Identifier10827002480336
UDI-Public(01)10827002480336(17)250104(10)C2013060
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K162717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/04/2025
Device Model NumberG48033
Device Catalogue NumberEVO-20-25-15-E
Device Lot NumberC2013060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/04/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/06/2024
Supplement Date Received by Manufacturer12/06/2024
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale
Patient Weight50 KG